Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Can You Take Both Prozac And Lexapro?


  • Please log in to reply
2 replies to this topic

#1 Biggzy

Biggzy

    Newbie

  • Newbie
  • Pip
  • 8 posts

Posted 12 April 2010 - 02:06 PM

I've been on 20mg of Prozac for about 2 years and decided I wanted to try Lexapro. I stopped cold turkey and began 10mg's of Lexapro the next day. For the next few days I felt amazing. I had no anxiety whatsoever and just an overall great attitude. A few more days passed and I began to feel a little off. My anxiety isn't bad but its there a little bit.

Can you take both Prozac and Lexapro? Maybe I was feeling so great because I was on both. Lexapro seems to really help with my anxiety but not so much my depression. Prozac does the opposite.

#2 jimbow15

jimbow15

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,241 posts
  • Gender:Male
  • Location:UK and Ireland

Posted 12 April 2010 - 02:57 PM

Hi Biggzy,

The direct answer is no, taking 2 SSRI meds at once is dangerous and of little benefit. It is different during a switchover when you are reducing one and starting another. Most Docs do a straight switch on the same day. The danger is getting too much Serotonin and the Senotonin Syndrome.


Lexapro may be the main cause of you feeling good and the initiasl honeymoon effect. Sounds like it is worth keeping on the Lexapro and see how it goes.

Always consult your Doctor.

Best Wishes
"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." Albert E.


Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,848 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 15 April 2010 - 03:06 PM

You really should consult with your pdoc regarding this question. I've not heard anything about being prescribed 2 SSRI's at the same time. I take an SSRI, and a tricyclic and they mesh well for me.

It's not unusual to have ups and downs during start up of new meds. This is what you may be experiencing.
Sheepwoman
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users